Psycho-Babble Medication Thread 976317

Shown: posts 1 to 10 of 10. This is the beginning of the thread.

 

seroquel dosage

Posted by cee on January 9, 2011, at 11:29:59

I was diagnosed being almost bi polar my doc has me on 800mg of seroquel xr a day and klonipin 3 times 0.5 a day is this to much seroquel does this do any harm to my liver?
lots of hope
cee

 

Re: seroquel dosage cee

Posted by Phillipa on January 9, 2011, at 13:05:15

In reply to seroquel dosage, posted by cee on January 9, 2011, at 11:29:59

Cee what is almost bipolar? Phillipa

 

Re: seroquel dosage

Posted by ed_uk2010 on January 9, 2011, at 14:29:27

In reply to seroquel dosage, posted by cee on January 9, 2011, at 11:29:59

>....does this do any harm to my liver?

No, but it has the potential to cause numerous other adverse effects. Sedation, weight gain and metabolic side effects are most common.

 

Lou's request-dhadhvlslhy ed_uk2010

Posted by Lou Pilder on January 9, 2011, at 14:39:47

In reply to Re: seroquel dosage, posted by ed_uk2010 on January 9, 2011, at 14:29:27

> >....does this do any harm to my liver?
>
> No, but it has the potential to cause numerous other adverse effects. Sedation, weight gain and metabolic side effects are most common.

ed_uk2010,
You wrote,[...No...] as an answer to the question as to if the drug in question could cause harm to the liver of the other member here.
I am unsure as to what authority, if any, that you are using to substantiate that. Could you post here a link to an article that substantiats such? If you could, then I could have the opportunity to respond accordingly.
Lou

 

Re: seroquel dosage cee

Posted by tensor on January 9, 2011, at 14:51:12

In reply to seroquel dosage, posted by cee on January 9, 2011, at 11:29:59

> I was diagnosed being almost bi polar my doc has me on 800mg of seroquel xr a day and klonipin 3 times 0.5 a day is this to much seroquel does this do any harm to my liver?
> lots of hope
> cee

It can be reassuring to know that 1200 mg/day of quetiapine (Seroquel) appears to be safe.

http://www.ncbi.nlm.nih.gov/pmc/articles/PMC2535767/

/Mattias

 

Re: Lou's request-dhadhvlslhy Lou Pilder

Posted by ed_uk2010 on January 9, 2011, at 15:40:37

In reply to Lou's request-dhadhvlslhy ed_uk2010, posted by Lou Pilder on January 9, 2011, at 14:39:47

http://www.medicines.org.uk/EMC/medicine/2295/SPC/SEROQUEL+25+mg%2c+100+mg%2c+150+mg%2c+200+mg%2c+300+mg+film-coated+tablets/

I am not aware of any reason to believe that liver damage is a major risk with quetipine. There have been rare reports of hepatitis during treatment with quetiapine during post-marketing studies.

 

Lou's response- cee

Posted by Lou Pilder on January 9, 2011, at 16:09:00

In reply to seroquel dosage, posted by cee on January 9, 2011, at 11:29:59

> I was diagnosed being almost bi polar my doc has me on 800mg of seroquel xr a day and klonipin 3 times 0.5 a day is this to much seroquel does this do any harm to my liver?
> lots of hope
> cee

cee,
You wrote,[...harm to..liver...?].
The liturature states that Seroquel can cause liver damage.
Lou
http://www.minddisorders.com/Py-Z/Quetiapine.html

 

Re: seroquel dosage

Posted by roscopeeco on January 9, 2011, at 19:49:58

In reply to seroquel dosage, posted by cee on January 9, 2011, at 11:29:59

> I was diagnosed being almost bi polar my doc has me on 800mg of seroquel xr a day and klonipin 3 times 0.5 a day is this to much seroquel does this do any harm to my liver?
> lots of hope
> cee

You were diagnosed as "almost" bipolar then put on 800 mg of seroquel. You might want to get a second opinion. Docs are labeling people bipolar a lot these days and chunking the strongest of medications. I would really want another opinion. There should be a clear and strong indication for 800 mg of seroquel and "almost" isn't enough.

 

Re: Lou's response-

Posted by ed_uk2010 on January 10, 2011, at 12:40:28

In reply to Lou's response- cee, posted by Lou Pilder on January 9, 2011, at 16:09:00

> > I was diagnosed being almost bi polar my doc has me on 800mg of seroquel xr a day and klonipin 3 times 0.5 a day is this to much seroquel does this do any harm to my liver?
> > lots of hope
> > cee
>
> cee,
> You wrote,[...harm to..liver...?].
> The liturature states that Seroquel can cause liver damage.
> Lou
> http://www.minddisorders.com/Py-Z/Quetiapine.html
>
>

800mg of Seroquel is certainly a lot, and there would need to be justification for it. Nevertheless, liver damage is very rare with Seroquel. It is not one of the main side effects, it has not been demonstrated to be dose-related, and I don't think it ought to be the posters main concern right now.

 

Re: cee says thank

Posted by cee on January 10, 2011, at 15:04:52

In reply to Re: Lou's response-, posted by ed_uk2010 on January 10, 2011, at 12:40:28

thank you every one for your input
god bless
cee


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.